MAUDE Adverse Event Report: ZIMMER BIOMET, INC. EXACT OFFSET BROACH HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ZIMMER BIOMET, INC. EXACT OFFSET BROACH HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 31-555501
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the broach handle broke while broaching the femur.Another handle was available to complete the procedure.There was no known impact or consequences to the patient.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4) the product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: d4; g3; h2; h3; h4; h6.The following sections were corrected: h5; h6 component code.Visual examination of the returned product identified the rear rod component is fractured into two pieces at the edge of the thru hole.The trigger set screw that holds the rear rod in place is still present and welded into the trigger.The trigger has nicks on both sides.There are scratches and indentations present along the handle body.Scratches are present on the broach connection end.The strike plate has indentation marks present.No other damage was noted during visual evaluation.Device has an approximate field age of 6 years.Measurements are within limits.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.Complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
EXACT OFFSET BROACH HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22541733
Report Number0001825034-2025-02176
Device Sequence Number12519855
Product Code LXH
UDI-Device Identifier00880304432260
UDI-Public(01)00880304432260(11)190515(10)984770
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number31-555501
Device Lot Number984770
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer12/01/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date12/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale